MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, pusher wire, and introducer sheath were returned for this complaint.The pusher wire and coil were interlock inside the introducer sheath.The twist lock of the introducer sheath was found opened.The introducer sheath was inspected and no anomalies was noted.The pusher wire was inspected kinked.The coil was inspected and it was kinked/ stretched.The main coil was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected and it was kinked.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil was performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, there were missing number of fiber bundles due to coil stretched.
 
Event or Problem Description
Reportable based on device analysis completed on 22oct2020.It was reported that coil stuck in the middle of microcatheter.The target lesion was located in the internal iliac artery.A 12mmx20cm interlock was selected for use.During procedure, a heparin saline drip was applied upon placing a renegade microcatheter.The 12mmx20cm coil was then delivered but could not be pushed after advancing in the middle of the catheter after several attempts.Subsequently, the coil was simply pulled out from the patient's body.A 10cmx20cm coil was then replaced and completed the procedure.There were no complications reported and patient was stable.However, device analysis revealed missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10810156
Report Number2134265-2020-15499
Device Sequence Number14497442
Product Code KRD
UDI-Device Identifier08714729765042
UDI-Public08714729765042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024912533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER- RENEGADE STC 18
Patient Age67 YR
Patient Weight68